Texas, 2003Hail and Damaging Wind in Texas, June 10, 2003
June 10, 2003 · NWS LUB · 7 events in 3 counties and zones
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- $1.1 million
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 10, 2:00 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 10, 2:00 PM CST, 3 hours 11 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT TUE JUN 10 2003
DAY ONE...
SFC ANALYSIS SHOWS WEAK COLD FRONT DRAPED ACRS NRN ZONES FROM NEAR
BOVINA TO NEAR QUITAQUE TO NORTH OF CDS. WEAK WSW FLOW DOMINATES
SOUTH OF FRONT. SOME DRYING HAS OCCURRED ACRS ALL ZONES...BUT
PRIMARILY ACRS WRN ZONES WHERE DEW POINTS HAVE LOWERED TO AROUND
50F. ALOFT WATER VAPOR IMAGERY SHOWS NICELY AN UPPER LOW OVER SCNTL
TX PANHANDLE MOVING EWD. PROFILER NETWORK SHOWS GENERALLY WEAK NW
FLOW IN SHORTWAVE RIDGING TO THE WEST OF THE LOW. THIS WILL ALLOW
THUNDERSTORMS CURRENTLY FORMING ON MOUNTAINS OF NRN NM TO SLIDE
ESEWD TWD/INTO FA. ALSO EXPECT THAT COLD FRONT WILL FOCUS ENOUGH
CONVERGENCE FOR SCATTERED TSRA TO DEVELOP ALONG IT. THINK THAT SVR
POTENTIAL IS PRETTY LOW BUT NOT OUT OF THE QUESTION. TAPERED POPS NE
TO SW FROM HIGHEST TO LOWEST. REMOVED MENTION OF SVR FROM ZONES
GIVEN EXPECTED ISOLATED NATURE TO SEVERE.
PROGRESSIVE NATURE TO FLOW ALOFT TO CONTINUE TOMORROW WITH SHORT
WAVE RIDGING ALOFT PROGGED DURING THE MORNING HOURS...THEN ANOTHER
S/W TROUGH MOVING OVERHEAD DURING THE AFTN. LOW LEVEL FLOW WILL
AGAIN VEER TO THE SW WITH ADDITIONAL DRYING PROBABLE...ALTHOUGH NOT
AS VIGOROUS AS PROGGED DRYLINE PUNCH OF THE ETA. APPEARS CONVECTIVE
FOCUS WILL BE WELL NORTH OF THE FA. CANNOT RULE OUT LATE AFTN TSRA
DEVELOPMENT WITH COOLER AIR ALOFT ASSOCIATED WITH S/W TROUGH. WILL
MAINTAIN SLIGHT CHC POPS ATTM.
OTHER ELEMENTS PRETTY MINOR IN RELATION TO POPS. GUIDANCE NUMBERS
FOR TEMPS LOOK OK. WIND EVOLUTION PER ETA REASONABLE WITH SHORT TERM
INPUT FROM THE RUC. FCSTID = VII
DAYS TWO THROUGH SEVEN...
REMNANTS OF UPPER LEVEL LOW OVER THE DESERT SOUTHWEST MOVES ACROSS
THE CENTRAL PLAINS WEDNESDAY. SURFACE TROF/DRYLINE TO EXTEND FROM A
LOW OVER NEBRASKA SOUTHWEST INTO SOUTHEAST NEW MEXICO. CONVERGENCE
ALONG THE TROF/DRYLINE TO BE AREA OF FOCUS FOR THUNDERSTORM DURING
THE EVENING HOURS. DEEP MOISTURE...INSTABILITY AND SHEAR TO CONTINUE
OVER THE AREA...THUS POTENTIAL SEVERE THUNDERSTORMS AGAIN POSSIBLE.
AS DISTURBANCE EXITS REGION LATE WEDNESDAY PRECIPITATION CHANCE TO
RELAX SOMEWHAT AS WEAK RIDGE ALOFT IS ESTABLISHED OVER THE REGION.
UPPER RIDGE THEN BEGINS TO BUILD OVER THE ROCKIES BY WEEKS END.
LONG RANGE GFS MODEL AGAIN SHOWS UPPER LOW OVER THE MISSISSIPPI
RIVER VALLEY OVER THE WEEKEND WITH RIDGE OF HIGH PRESSURE OVER THE
DESTERT SOUTHWEST. ON THIS RUN HOWEVER...MODELS RETROGRADE THE UPPER
LOW WESTWARD TO THE RED RIVER BETWEEN WICHITA FALLS AND DENISON
MONDAY. THIS KEEPS US IN A NORTH TO NORTHWEST FLOW ALOFT AND WILL
ALSO HELP TO KEEP LOW LEVEL MOISTURE IN PLACE ACROSS WEST TEXAS.
WITH DISTURBANCES ROTATING THROUGH THE UPPER FLOW CURRENT FORECAST
ON POPS LOOK GOOD AND WILL ADD MENTION FOR TUESDAY AS WELL.
FCSTID = XI
FRIONA 59 92 62 91 / 30 20 20 10
TULIA 63 92 62 92 / 40 20 20 10
LUBBOCK 63 92 65 93 / 30 20 20 10
BROWNFIELD 65 93 65 95 / 20 20 20 10
CHILDRESS 67 93 66 93 / 40 20 20 10
ASPERMONT 70 93 69 94 / 40 20 20 10
.LBB...NONE.
Hazardous weather outlook, Jun 10, 10:30 AM CST, 6 hours 41 minutes before
TXZ021>044-102300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT TUE JUN 10 2003
THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS
TODAY AND TONIGHT.
A DRYLINE WILL DEVELOP THIS AFTERNOON ALONG AND EAST OF INTER-STATE
27 AND U.S. HIGHWAY 87. SURFACE CONVERGENCE ALONG THE DRYLINE WILL
CAUSE THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING. DEEP
GULF MOISTURE AND STRONG INSTABILITY AHEAD OF THE DRYLINE MAY ALLOW
SOME OF THE THUNDERSTORMS TO REACH SEVERE LIMITS. WEAK FLOW AT MID
AND UPPER LEVELS OF THE ATMOSPHERE WILL BE A LIMITING FACTOR IN
SEVERE THUNDERSTORM DEVELOPMENT. SEVERE THUNDERSTORMS TODAY AND
TONIGHT WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THE DRYLINE
DURING THE LATE AFTERNOON AND EVENING HOURS OF BOTH WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
Hail, Hale
- When
- June 10, 5:11 PM CST to 5:13 PM CST
- Where
- Hale County, 6 mi SE of Plainview
- Measured
- 1.75 in hail
- Crop damage
- $300,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.133, -101.633
A storm chaser affiliated with KCBD television station reported quarter to golfball size hail.
Thunderstorm Wind, Hale
- When
- June 10, 5:15 PM CST
- Where
- Hale County, 4 mi S of Plainview
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.150, -101.700
A storm chaser affiliated with KCBD television station measured a 65 mph thunderstorm wind gust.
Hail, Hale
- When
- June 10, 5:25 PM CST
- Where
- Hale County, 5 mi S of Plainview
- Measured
- 1.75 in hail
- Crop damage
- $300,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.133, -101.700
A storm chaser affiliated with KCBD television station reported golfball size hail covering the ground.
Hail, Floyd
- When
- June 10, 5:40 PM CST
- Where
- Floyd County, 1 mi W of Lockney
- Measured
- 1.75 in hail
- Crop damage
- $300,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.117, -101.450
The Floyd County Sheriff's Office reported golfball size hail.
Hail, Floyd
- When
- June 10, 5:50 PM CST
- Where
- Floyd County, Lockney
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.117, -101.433
The Floyd County Sheriff's Office reported golfball size hail.
Hail, Stonewall
- When
- June 10, 6:16 PM CST
- Where
- Stonewall County, Swenson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.217, -100.317
Hail, Floyd
- When
- June 10, 6:20 PM CST
- Where
- Floyd County, 10 mi ENE of Lockney
- Measured
- 1.25 in hail
- Crop damage
- $250,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.167, -101.267
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
- Hail and Damaging Winds in Oklahoma, June 10, 20031 injured · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367884, 5367889, 5367890, 5367885, 5367886, 5367887, 5367888.